Alert archive / Missouri / Frost Advisories in 2005

Frost Advisory 8, NWS Springfield, MO

October 25, 200512 counties in Missouri

NWS Springfield, MO issued this frost advisory at Oct 25, 2005, 1:20 PM CDT for 12 counties in Missouri. It took effect at Oct 26, 2005, 12:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2005, 1:20 PM CDT (18:20 UTC)
In effect from
Oct 26, 2005, 12:00 AM CDT
Expired
Oct 26, 2005, 9:00 AM CDT
In force
9 hr
Issued by
NWS Springfield, MO

Counties Dent County, MO, Douglas County, MO, Howell County, MO, Maries County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Pulaski County, MO, Shannon County, MO, Taney County, MO, Texas County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 120 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2005-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2005-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
934 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KSGF 251820
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
120 PM CDT TUE OCT 25 2005

MOZ058-070-071-082-083-092-096>098-104>106-260630-
/X.NEW.KSGF.FR.Y.0008.051026T0500Z-051026T1400Z/
MARIES-PULASKI-PHELPS-TEXAS-DENT-WRIGHT-DOUGLAS-HOWELL-SHANNON-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...VIENNA...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...HOUSTON...CABOOL...SALEM...MOUNTAIN GROVE...
MANSFIELD...AVA...WEST PLAINS...WINONA...EMINENCE...BRANSON...
FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
120 PM CDT TUE OCT 25 2005

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
WEDNESDAY. 

LOW TEMPERATURES IN THE LOWER TO MIDDLE 30S...CLEAR SKIES...AND
CALM WINDS WILL SET THE STAGE FOR WIDESPREAD FROST TO DEVELOP LATE
TONIGHT. IN FACT...SOME OF THE TYPICALLY COLDER VALLEY LOCATIONS WILL
LIKELY SEE TEMPERATURES FALL BELOW FREEZING FOR SEVERAL HOURS
TONIGHT. THIS WILL BE THE FIRST SIGNIFICANT FROST OF THE SEASON ACROSS
MUCH OF THE ADVISORY AREA.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

IZZI
2 follow-up statements
000 
WWUS73 KSGF 261149
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
649 AM CDT WED OCT 26 2005

MOZ058-070-071-082-083-092-096>098-104>106-261400-
/X.CON.KSGF.FR.Y.0008.000000T0000Z-051026T1400Z/
MARIES-PULASKI-PHELPS-TEXAS-DENT-WRIGHT-DOUGLAS-HOWELL-SHANNON-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...VIENNA...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...HOUSTON...CABOOL...SALEM...MOUNTAIN GROVE...
MANSFIELD...AVA...WEST PLAINS...WINONA...EMINENCE...BRANSON...
FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
649 AM CDT WED OCT 26 2005

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

TEMPERATURES IN THE LOWER TO MIDDLE 30S...CLEAR SKIES...AND CALM
WINDS HAVE LED TO WIDESPREAD FROST EARLY THIS MORNING. SOME OF THE
TYPICALLY COLDER VALLEY LOCATIONS HAVE HAD TEMPERATURES BELOW
FREEZING FOR SEVERAL HOURS. 

THIS IS THE FIRST SIGNIFICANT FROST OF THE SEASON ACROSS MUCH OF
THE ADVISORY AREA.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

TERRY
000 
WWUS73 KSGF 261346
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
846 AM CDT WED OCT 26 2005


MOZ058-070-071-082-083-092-096>098-104>106-261500-
/X.EXP.KSGF.FR.Y.0008.000000T0000Z-051026T1400Z/
MARIES-PULASKI-PHELPS-TEXAS-DENT-WRIGHT-DOUGLAS-HOWELL-SHANNON-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...VIENNA...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...HOUSTON...CABOOL...SALEM...MOUNTAIN GROVE...
MANSFIELD...AVA...WEST PLAINS...WINONA...EMINENCE...BRANSON...
FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
846 AM CDT WED OCT 26 2005

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

WIDESPREAD FROST OCCURRED ACROSS THE ADVISORY AREA EARLY THIS
MORNING. SOME OF THE TYPICALLY COLDER VALLEY LOCATIONS EXPERIENCED
BELOW FREEZING TEMPERATURES FOR SEVERAL HOURS.

THIS IS THE FIRST SIGNIFICANT FROST OF THE SEASON ACROSS MUCH OF
THE ADVISORY AREA.

$$

FOSTER

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this frost advisory went out at Oct 25, 11:38 AM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Oct 25, 11:38 AM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1138 AM CDT TUE OCT 25 2005

.DISCUSSION...

MAIN SYNOPTIC SCALE FEATURE EARLY THIS MORNING REMAINS THE LARGE
UPPER LOW CIRCULATING OVER THE OHIO VALLEY. LARGE AREA OF STRATUS
EXTENDS AROUND THE WEST SIDE OF THE UPPER LOW...WITH THE BACK EDGE
COVERING THE EASTERN HALF OF THE FORECAST AREA...ROUGHLY ALONG AND
EAST OF A WARSAW TO BRANSON LINE. THE STRATUS HELPED HOLD TEMPS IN
THE LOWER 40S. TO THE WEST...CLEAR SKIES AND LIGHT WINDS ALLOWED
TEMPS TO DRIP INTO THE LOWER/MID 30S WITH READINGS AS LOW AS 29
DEGREES AT SENECA.

CURRENT FROST ADVISORY GOES AS FAR EAST AS OZARK/DOUGLAS/WRIGHT
COUNTIES. MAY NEED TO CANCEL EASTERN EDGE OF FROST ADVISORY
IF CLOUD COVER PERSIST MUCH LONGER. WILL MAKE FINAL CALL AROUND 330
AM...BASED ON SATELLITE TRENDS.

FROST POTENTIAL REMAINS PRETTY GOOD ONCE AGAIN TONIGHT AS UPPER LOW
EXITS OFF THE EAST COAST AND SURFACE HIGH SETTLES OVER THE AREA.
MAIN QUESTION WILL BE STATUS OF THE STRATUS. UPPER LEVEL FLOW
REMAINS SLIGHTLY CYCLONIC OVER OUR EASTERN ZONES...WHICH WOULD FAVOR
STRATUS DEVELOPMENT SHOULD MOISTURE REMAIN SUFFICIENT. WILL HOLD OFF
ON FROST ADVISORY FOR NOW AND LET DAY SHIFT GET A BETTER HANDLE ON
CLOUD TRENDS.

AFTER WEDNESDAY MORNING...LOOKS LIKE TEMPERATURES WILL SLOWLY
MODERATE THROUGH THE WEEKEND AS AN UPPER RIDGE BUILDS INTO THE
PLAINS AND UPPER MIDWEST.

EXTENDED GUIDANCE INDICATES NEXT SHOT AT PRECIP WILL BE SUNDAY NIGHT
INTO MONDAY AS A COLD FRONT MOVES ACROSS THE AREA.

TERRY

&&

.AVIATION...
STRATUS DECK WHICH WAS OVER EASTERN OZARKS EARLY THIS MORNING
CONTINUED TO PUSH SOUTHWEST TODAY.  WHILE DECK HAS BECOME MORE
BROKEN...IT HAS OVERTAKEN THE SGF FORECAST POINT AND WILL LIKELY
SPREAD INTO JLN THIS AFTERNOON.  HAVE GONE WITH SCATTERED LAYER AND
TEMPO BROKEN CEILING OF AROUND 3000 FEET FOR SGF AND JUST A
SCATTERED LAYER IN JLN DURING THE AFTERNOON.  LIGHT WIND AND CLEAR
SKY TONIGHT MAY LEAD TO SOME ADDITIONAL FOG DEVELOPMENT TOWARDS
MORNING.  HAVE GONE WITH 3 MILES TEMPO 1 MILE IN SGF AND JUST A
TEMPO 3 MILES IN JLN.

LINDENBERG

&&

SGF WATCHES/WARNINGS/ADVISORIES...
.MO...FROST ADVISORY FOR SOUTHERN MISSOURI SOUTH OF A LINE FROM
JOPLIN TO HARTVILLE THROUGH 9 AM.
.KS...NONE.

WFO SGF
Hazardous weather outlook, Oct 25, 1:00 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT TUE OCT 25 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT TUE OCT 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  FROST WILL DEVELOP AGAIN TONIGHT...ESPECIALLY OVER SOUTHERN AND
  EASTERN PORTIONS OF THE OUTLOOK AREA. SOME OF THE TYPICALLY COLDER
  VALLEYS WILL LIKELY DIP BELOW FREEZING FOR SEVERAL HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

IZZI

Nearby

Frost Advisories in Missouri, 2005Every frost advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.